Jump to content

Need knee surgery, have question...


ramblingon
 Share

Recommended Posts

Well guys, I seem to have done some damage to ligaments in my knee requiring surgery. My first thought is damn, I want to be able to use my knee. My second though is about how the drugs/being put to sleep for surgery will effect my hppd. I'm sorry for this post being so vague, I don't know what i'll be doped up on and such, but i recall reading peoples HPPD worsening or appearing after having been put to sleep or something. Again, sorry, i can't be more detailed, i don't know.

Maybe i'm being paranoid, but I've only been living with HPPD for about 8 months, and I feel it is just now becoming more pradictable/managable/setteling in, if you will. I've been sober for a long time, even over the counter drugs, and i have somewhat of a fear about the drugs they might put me on for this surgery and if they will potentially worsen my hppd symptoms. Any advice? anyone been through this/heard anything? I can't have my hppd getting worse.

Link to comment
Share on other sites

Well, since you need the surgery, the decision of what to do has been made. So view you concerns about HPPD as an experiment. It is unlikely that you are going to be made worse.

But it may be useful for you to find out how the med affects you (be sure afterward to get a report of what was given to you). A lot of finding solutions is detective work – you just have to try things and log how they affect you.

I’ve had locals without negative effect. Lidocaine shots actually make me feel better overall, though visuals aren’t affected. Recently had colonoscopy, with 6mg versed and 100mg fentanyl. Stayed awake a watched the procedures on the monitor the whole time while chatting with the nurse (the usual topics about ‘big brother watching’ and ‘have you found Hoffa yet’). In the end, visuals, etc. were not made worse. And apparently, versed doesn’t mess much erase my memory as it seems very much there.

So go into your procedure calm and relaxed. Learn from it while you are trying to patch your body up.

Hope this helps

Link to comment
Share on other sites

Well, since you need the surgery, the decision of what to do has been made. So view you concerns about HPPD as an experiment. It is unlikely that you are going to be made worse.

But it may be useful for you to find out how the med affects you (be sure afterward to get a report of what was given to you). A lot of finding solutions is detective work – you just have to try things and log how they affect you.

I’ve had locals without negative effect. Lidocaine shots actually make me feel better overall, though visuals aren’t affected. Recently had colonoscopy, with 6mg versed and 100mg fentanyl. Stayed awake a watched the procedures on the monitor the whole time while chatting with the nurse (the usual topics about ‘big brother watching’ and ‘have you found Hoffa yet’). In the end, visuals, etc. were not made worse. And apparently, versed doesn’t mess much erase my memory as it seems very much there.

So go into your procedure calm and relaxed. Learn from it while you are trying to patch your body up.

Hope this helps

Crazy, I had a colonoscopy due to gastritis, ulcers and polyps. Versed knocked me out cold, came to and my hppd wasn't as bad as it was before until the meds wore off. My memory was gone during that time though. I was asking the same questions cause I couldn't remember the answers people gave me ha. Hppd came back to normal after a bit. This is around the time the slow frame rate vision issue got worse though. Likely unrelated due to lots of stress around that time.

Link to comment
Share on other sites

Do you happen to know how much versed they gave you?

I was asking the same questions cause I couldn't remember the answers people gave me

HA - this is me after a couple hours.

Thinking too about your post about having (and not having) a job.

The stupid thing with me is that the less I do, the more capable I am. Start doing something productive and I start flubbing up and getting confused. Add a little driving (car fumes) and I might as well be a jellyfish.

Link to comment
Share on other sites

Nothing to worry about at all. I've been under 3 x's and I've been on a high doses of klonopin everytime on top of what they knock you out with. Every time I woke up I loved it, cause whatever they used to knock me out wiped hppd anxiety away for hrs after. They will give you percocet or vicodin for pain after surgery. Then shortly after you'll start physical therapy and that's the only hard part about all this. But the good thing about physical therapy is you don't focus on hppd only your knee. Plus it forces you to work out daily. Can't tell you how many thousands of hrs I've done physical therapy, if I went to school could teach it lol.

You'll only truly need your pain killers the first 3 days after surgery. Make sure you save enough for after your P.T. sessions cause you'll be hella sore. Try not to get addicted to them easier said then done but you'll realize how they make you not care about hppd. \

Good luck I most likely have to have knee surgery in a while for a torn miniscus but I don't have the money yet for the surgery, Later!

Link to comment
Share on other sites

I have been consiously sedaited 50 ccs of versed 200 ccs of fentynol (may have the doses wrong) for wisdom teeth. After administering the meds when I was passing out all the colors bled into each other into light. I was really cool, I don't know if that was because of the hppd though. When I woke up everything was baseline. Was put on vicodin so that was pretty sweet. It shouldnt effect you too much but hppd is one unpredictable bugger.

Link to comment
Share on other sites

like everyone else said ive been under 5 times since HPPD in a span of 3-4 years. sinus surgery torn meniscus, torn ACL, wisdom teeth, and now a torn meniscus/strained MCL again. all the knee surgeries are on my left knee, to much torque in the golf swing.

anyways no need to worry at all tbh. if anything it was a little better. so once again dont worry at all. be happy lol.

Link to comment
Share on other sites

Yeah that guy wanted me out, he even said so. I was a bit apprehensive because of the sedaition at first, I was afraid I would wake up and my world would be upside down. But I got through it alright, albeit extremely nauseated. Opiates don't sit right with my stomach, must have thrown up 8 times in the next 2 hours. All in all it was not the worst experience in the world.

Link to comment
Share on other sites

I have had this same question. I, too, have a fucked up knee, and could get it scoped out. But I am simply terrified of it. I would rather have it be fucked up, have to ice it all the time, etc, than potentially reacquire hppd. I like what Visual said, though. If you must get it, know that it is just more knowledge we get about whether surgeries fuck hppd up more, less, not at all, whatever. If you don't have to get the surgery, then I supoose you just gotta weigh the options. good luck man.

Link to comment
Share on other sites

  • 1 month later...

Hey just reporting in. I had to have a procedure done, but it could be done with local anasthesia, so I unfortunately don't have any input into whether going completely will do to hppd. I've had almost all doctors say to me they don't think anything negative will happen. Hope your knee is doing better. Are you still gettin the operation?

Link to comment
Share on other sites

like i said earlier it had no effect on me whatsoever each of the 5 times. i might have been a bit better visual wise but that was prob. because i was out of it. it looks like im gonna have to have another sinus surgery. my right cheek and stuff is so swollen from the infection its shutting my eye and causing blurry vision. 4 antibiotics and no relief. the static has gotten worse as well and if i remember right when this was going on before my visuals got worse. i dont see how there can be any relation but just an observation.

Link to comment
Share on other sites

Just had surgery for a broken arm. Put me on a benzo right before putting me under general, and when i came to i felt fine. There has been, as far as i can tell, no discernible change in symptoms. They did give me tramadol for pain, but upon reading that it's an SnRI i decided to soldier on solely with tylenol. It does hurt but you should be fine.

Link to comment
Share on other sites

  • 1 year later...

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.